MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST

BECTON DICKINSON CARIBE LTD. BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST; DNA PROBE, YEAST
Model Number 446252
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd affirm¿ vpiii microbial identification test had one patient sample positive for gardnerella and negative for candida, while on culture gardnerella was negative, and there was a low positive for candida.No patient impact.The following information was provided by the initial reporter: customer reports a patient sample being pos for gv and neg for candida, yet on culture gardnerella was neg, and there was a low pos for candida.Customer considers affirm results being "false".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.Medical device expiration date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary: quality initiated an investigation on customer inquiry gardnerella vaginalis in regards of sensitivity and specificity on affirm catalog 446252, batch unknown.Customer reports a patient sample being pos for gv and neg for candida, yet on culture gardnerella was neg, and there was a low pos for candida.Customer considers affirm results being "false".Neither photos nor returned good samples were received.Bd was not able to perform an investigation to the retention samples since batch number is unknown.A complaint history review cannot be conducted relating to the incident lot number and the ¿as reported¿ defect code since batch number is unknown.The batch history record could not be reviewed as the lot number is unknown nonetheless batch history records are always reviewed prior to product release.Product insert provides instructions for storage of reagents, specimen collection, storage and transportation and sample preparation and advise to read all instructions carefully before proceeding.Complaint is unconfirmed.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigation process.Cay-rm-affirm-aph rev 04 - tv, gv and ca false negative s4 (spread of disease, ectopic pregnancy, pelvic inflammatory disease), rows 1-17.Tv, gv and ca false positive s3 (unnecessary treatment / incorrect therapy leading to possible medication adverse event), rows 18-27.
 
Event or Problem Description

Brand Name
BD AFFIRM¿ VPIII MICROBIAL IDENTIFICATION TEST
Common Device Name
DNA PROBE, YEAST
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14715706
Report Number2647876-2022-00159
Device Sequence Number5414816
Product Code MLA
UDI-Device Identifier00382904462529
UDI-Public00382904462529
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K931374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number446252
Device Catalogue Number446252
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown